Back to Ask the Diabetes Team Ask the Diabetes Team

From Victoria, Minnesota, USA:

My 11 year old daughter has type 1 diabetes and gets severe stomach aches/cramps which seem to be associated with high ketones. When she has these stomach pains, what can we do to help them diminish? Her doctors tell us to encourage her to drink, but when her stomach hurts she is unable to drink, even her favorite diet soft drink. She is not vomiting although she sometimes states she feels like it.


The best way to treat the stomach cramps is to avoid high ketones, as they are a common cause of tummy pains. There are several reasons for ketones, but usually it is related to inadequate amounts of insulin. You should talk with her diabetes team about ways in which she can avoid ketones. It is important that this is looked into carefully, especially if it is occurring on a regular basis.


Original posting 26 May 2001
Posted to Hyperglycemia and DKA


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.